What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 3, 2:09 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, May 3, 2:09 PM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
309 PM EDT Tue May 3 2022
.NEAR TERM [Through Tonight]...
Scattered showers and isolated storms have developed this
afternoon over interior SE GA, and scattered to numerous showers
and storms are expected to develop south into NE FL as the sea
breezes continue to move inland this afternoon and evening.
Afternoon and evening convection today will be enhanced by an
upper level shortwave trough moving over the area, which could
result in some strong storms with gusty winds, heavy rainfall, and
small hail. The sea breezes are expected to converge slightly
east of the I-75 corridor today, which is where the highest
precipitation chances will be. Some showers and storms may linger
into tonight, but convection is expected to taper off by midnight.
Patchy fog will be possible late tonight into early Wednesday for
inland NE FL and SE GA. Temperatures tonight will be mild with
lows in the middle and upper 60s.
.SHORT TERM [Wednesday Through Thursday Night]...
High pressure will remain in place well offshore to the east
through Thursday, and sea breezes are expected to develop each
afternoon. On Wednesday, isolated to scattered showers and storms
will be possible along the sea breezes with the highest
precipitation chances expected in NE FL where the sea breezes will
converge along and east of I-75. Upper level ridging will build
over the area on Thursday and will limit convection, and a mostly
dry day is expected despite sea breeze development.
High temperatures will be warm Wednesday and hot on Thursday.
Wednesday highs will be in the upper 80s and lower 90s inland and
middle 80s along the coast, and Thursday highs will be in the
lower 90s inland and upper 80s along the coast. Low temperatures
will be mild both nights in the middle and upper 60s inland and
near 70 along the coast and St Johns River.
.LONG TERM [Friday Through Tuesday]...
Winds will increase from the southwest on Friday ahead of an
approaching cold front. The front is expected to push across
inland SE GA Friday night while slowing down, then slowly push
southeast across NE FL through Saturday and into Sunday morning.
Showers and storms will spread across the area ahead of an along
the front Friday night through Sunday. After the front pushes to
our south, drier air will filter into the region as surface high
pressure and upper level ridging builds along the US east coast.
Mostly dry weather is expected Monday and Tuesday.
High temperatures will be in the upper 80s and lower 90s on
Friday ahead of the front, then decrease slightly after the front
passes. Highs are expected to remain in the 80s through the long
term period. Lows will be warm in the upper 60s and lower 70s
Friday night, then decrease slightly for the rest of the period.
Generally lows will range from the upper 50s to the middle 60s
each night.
&&
.AVIATION...
[Through 18Z Wednesday]
VFR conditions will be in place through the afternoon with
potential for showers and storms developing over inland areas in
the late afternoon and evening hours, being most impactful for GNV
and VQQ. Winds will become more mild overnight and into tomorrow.
Potential for patchy fog developments early Wednesday morning for
inland areas.
&&
.MARINE...
High pressure will remain well offshore to the east of the local
waters through Thursday. Sea breezes are expected each afternoon,
and could cause breezy southeasterly winds over the nearshore
waters. Winds will shift to southwesterly on Friday ahead of an
approaching cold front. The front will move slowly south across
the local waters Saturday into Sunday. Showers and thunderstorms
will be possible along the front through the weekend.
Rip Currents: Moderate risk of rip currents at all area beaches
through Thursday.
&&
.FIRE WEATHER...
Sea breezes are expected to form each afternoon through Thursday with
scattered showers and thunderstorms possible along the sea breezes
this afternoon and Wednesday afternoon. Lighter transport winds on
Wednesday will result in low daytime dispersions. Hot and dry weather
expected Thursday, then southwesterly flow increases Friday ahead of
an approaching front that will impact the area Friday night into
Saturday. Patchy inland fog possible early Wednesday and Thursday
mornings.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 90 65 92 66 / 50 20 0 10 0
SSI 69 84 71 87 71 / 10 10 0 10 0
JAX 66 88 68 91 68 / 20 20 0 10 0
SGJ 68 85 69 88 70 / 20 20 0 10 0
GNV 65 90 66 92 67 / 60 30 0 10 0
OCF 67 90 68 92 68 / 40 30 0 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, May 3, 3:59 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
459 PM EDT Tue May 3 2022
FLZ020-021-035-222-GAZ162-032130-
Southern Columbia FL-Hamilton FL-Suwannee FL-Gilchrist FL-Echols GA-
459 PM EDT Tue May 3 2022
...Strong thunderstorms will impact portions of north central
Gilchrist, southwestern Columbia, Suwannee, western Hamilton and
western Echols Counties through 530 PM EDT...
At 458 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near I-75 At Exit 16 to 9 miles south of
Obrien. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Live Oak, Jasper, Jennings, Ichetucknee Spring, Statenville, Suwannee
River State Park, Suwannee Springs, Crossroads, Mcalpin and
Luraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8314 3079 8313 3085 8309 3085 8302
2986 8274 2983 8289 2989 8288 2990 8290
2989 8291 2995 8292 3001 8298 3011 8312
3009 8319 3012 8323 3026 8325 3039 8317
3041 8318 3042 8322 3063 8327
TIME...MOT...LOC 2058Z 231DEG 14KT 3081 8323 2991 8297
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DDSpecial weather statement, May 3, 4:25 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
525 PM EDT Tue May 3 2022
GAZ132>135-032200-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
525 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of central Coffee,
northwestern Bacon, Jeff Davis and west central Appling Counties
through 600 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Snipesville, or 10 miles northeast of Broxton, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Douglas, Hazlehurst, Broxton, Ambrose, Graham, Pridgen, West Green,
Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3157 8244 3148 8301 3163 8303 3164 8301
3166 8301 3166 8300 3173 8300 3189 8248
TIME...MOT...LOC 2124Z 253DEG 20KT 3169 8272
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DDSpecial weather statement, May 3, 4:28 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
528 PM EDT Tue May 3 2022
GAZ134>136-151-032200-
Pierce GA-Bacon GA-Appling GA-Wayne GA-
528 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of northern Pierce,
central Bacon, western Wayne and central Appling Counties through 600
PM EDT...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Surrency, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Baxley, Alma, Surrency, Screven, Odum, Offerman, Bristol, New Lacy
and Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3142 8190 3139 8240 3140 8241 3140 8242
3142 8242 3142 8244 3156 8248 3176 8247
3180 8202
TIME...MOT...LOC 2128Z 257DEG 15KT 3163 8229
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DDSpecial weather statement, May 3, 4:31 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
531 PM EDT Tue May 3 2022
FLZ020-021-035-222-GAZ162-032200-
Southern Columbia FL-Hamilton FL-Suwannee FL-Gilchrist FL-Echols GA-
531 PM EDT Tue May 3 2022
...Strong thunderstorms will impact portions of north central
Gilchrist, Suwannee, western Hamilton and southwestern Echols
Counties through 600 PM EDT...
At 531 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Park to 11 miles southwest of Obrien.
Movement was northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Live Oak, Jasper, Jennings, Statenville, Suwannee River State Park,
Suwannee Springs, Crossroads, Mcalpin, Luraville and Dowling Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8314 3073 8313 3076 8303 2987 8275
2985 8289 2988 8287 2990 8290 2989 8292
2996 8293 3008 8307 3011 8312 3012 8323
3026 8325 3039 8317 3041 8318 3042 8322
3062 8327 3063 8331
TIME...MOT...LOC 2131Z 241DEG 7KT 3068 8321 2990 8304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DDSpecial weather statement, May 3, 4:56 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
556 PM EDT Tue May 3 2022
GAZ134>136-151>153-032230-
Pierce GA-Bacon GA-Appling GA-Inland Glynn GA-Brantley GA-Wayne GA-
556 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of northwestern Glynn,
Pierce, northeastern Brantley, southeastern Bacon, Wayne and
southeastern Appling Counties through 630 PM EDT...
At 555 PM EDT, Doppler radar was tracking a strong thunderstorm near
Screven, or 7 miles north of Patterson, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph, half inch hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Jesup, Blackshear, Patterson, Gardi, Screven, Odum, Offerman,
Everett, Doctortown and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3167 8185 3165 8181 3166 8181 3163 8179
3163 8177 3161 8177 3161 8175 3160 8175
3161 8174 3158 8170 3156 8170 3154 8167
3150 8165 3148 8162 3145 8163 3143 8161
3138 8154 3126 8227 3162 8236 3170 8187
TIME...MOT...LOC 2155Z 259DEG 14KT 3150 8212
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DDSpecial weather statement, May 3, 4:58 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
558 PM EDT Tue May 3 2022
GAZ132>135-149-151-250-032230-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
558 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of southeastern Coffee,
west central Pierce, northeastern Atkinson, north central Ware,
Bacon, southern Jeff Davis and west central Appling Counties through
630 PM EDT...
At 558 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Green, or near Douglas, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph, half inch hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Douglas, Alma, Broxton, Nicholls, West Green, Denton and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3135 8285 3153 8295 3171 8284 3180 8246
3136 8239
TIME...MOT...LOC 2158Z 267DEG 15KT 3155 8275
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DD